|Reduced dosages MEDS
Jun 19, 2006
Dr Daar: Have been on meds 3yrs6mos Epivir & Sustiva beginning w/labs of 75000vl 350cd4 18% lymphcyte. Condition has improved w/immediate <50vl and progressive cd4 to 590-650 and current 37%lymp. Feel great and active cycling. Here's ques: over past 6 mos I started skipping medication: 3 days on, 1 day off; 4 days on, 2 days off, etc. Went for labs after this regimen and results: <50vl; cd4 600; 37% lympho. Is this confirmation that my medication dosage is too high and should I consider cutting dosage one-half but taking everyday? My Dr says DO NOT SKIP dosage; I did not tell her about my modified regimen during last visit but find this interesting. I have considered ceasing medication for temp period as well. Your recommendation appreciated. Gary
Response from Dr. Daar
Hi Gary, It sounds like you have done very well on your medications. Hopefully you are tolerating your regimen well. If you are having side effects from the medications I would encourage you to discuss this with your provider. Otherwise, I would recommend that you take your medication as prescribed and stop using intermittent treatment. While you may be getting away with this strategy for now it is not because you are taking too high a dose. It is more likely related to other properties of the drug. My concern is that if you continue this strategy you may eventually develop viral rebound. Unfortunately, you won't know when this will happen until it does and when that occurs you will be resistant to sustiva and other NNRTIs as well as epivir (3TC) and emtricitabine (FTC). This would be ashame if you are otherwise tolerating this simple to take regimen.
If you decide to stop your treatment you should discuss this with your provider in advance so you are aware of the potential risks of doing so. In particular you must consider the possibility of your developing resistance to sustiva if all medications are stopped simultaneously.
I encourage you to not take your success for granted. If resistance develops your future options may not be as convenient or well tolerated.
high v.l, fatigue and brain damage
- Flu Symptoms After Open Mouth Kissing Worried I Have HIV
- Itchy Vagina After Erotic Massage Sign Of HIV AIDS
- Sore On Tongue After Swallowing Precum What Are The Chances Of HIV
- White Bumps After Receptive Anal Sex Worried I Have HIV
- White Discharge After Anal Sex With Condom Does It Mean I Have HIV
- White Spots After Touching Skin Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.